Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

Indapamide Therapy and Posterior Subcapsular Cataract: Is There a Causal Relationship?

Indapamide Therapy and Posterior Subcapsular Cataract: Is There a Causal Relationship? Abstract To the Editor. —The case report by Sponsel and Rapoza,1 published in the April 1992 issue of the Archives, deserves critical comment in spite of an apparent imprimatur from the National Registry of Drug-Induced Ocular Side Effects. The words associated, association, and indapamide-associated appear in this report in reference to the posterior subcapsular cataracts found in this patient who had been treated with indapamide (Lozol). Although the authors may not have intended this implication, these words do carry for many the nuance of causal relationship.This specific case report in no way permits the conclusion that with reasonable medical certainty there was a causal relationship between the patient's having been treated with indapamide and the subsequent detection of cataracts. "It appears possible..." is not appropriate in a report that has not only medical significance but also, unfortunately, legal potentialities. "Probable cause" or "with reasonable medical certainty" should be used References 1. Sponsel WE, Rapoza PA. Posterior subcapsular cataract associated with indapamide therapy . Arch Ophthalmol . 1992;110:454.Crossref http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png Archives of Ophthalmology American Medical Association

Indapamide Therapy and Posterior Subcapsular Cataract: Is There a Causal Relationship?

Archives of Ophthalmology , Volume 111 (3) – Mar 1, 1993

Loading next page...
 
/lp/american-medical-association/indapamide-therapy-and-posterior-subcapsular-cataract-is-there-a-ui2OL3acBH
Publisher
American Medical Association
Copyright
Copyright © 1993 American Medical Association. All Rights Reserved.
ISSN
0003-9950
eISSN
1538-3687
DOI
10.1001/archopht.1993.01090030016005
Publisher site
See Article on Publisher Site

Abstract

Abstract To the Editor. —The case report by Sponsel and Rapoza,1 published in the April 1992 issue of the Archives, deserves critical comment in spite of an apparent imprimatur from the National Registry of Drug-Induced Ocular Side Effects. The words associated, association, and indapamide-associated appear in this report in reference to the posterior subcapsular cataracts found in this patient who had been treated with indapamide (Lozol). Although the authors may not have intended this implication, these words do carry for many the nuance of causal relationship.This specific case report in no way permits the conclusion that with reasonable medical certainty there was a causal relationship between the patient's having been treated with indapamide and the subsequent detection of cataracts. "It appears possible..." is not appropriate in a report that has not only medical significance but also, unfortunately, legal potentialities. "Probable cause" or "with reasonable medical certainty" should be used References 1. Sponsel WE, Rapoza PA. Posterior subcapsular cataract associated with indapamide therapy . Arch Ophthalmol . 1992;110:454.Crossref

Journal

Archives of OphthalmologyAmerican Medical Association

Published: Mar 1, 1993

References